Georgia, 2013Hail and Damaging Winds in Georgia, March 18, 2013
March 18, 2013 · NWS CHS · 11 events in 5 counties and zones
A line of thunderstorms ahead of an approaching cold front started developing and intensifying in the mid to late afternoon hours across northern Georgia and Alabama. There were also discrete supercells developing ahead of the main line during peak heating.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms ahead of an approaching cold front started developing and intensifying in the mid to late afternoon hours across northern Georgia and Alabama. There were also discrete supercells developing ahead of the main line during peak heating. The line approached the western part of the forecast area around 9 pm as the line was beginning to interact and consolidate with the discrete cells out ahead of it. The line swept across the entire forecast area with numerous reports of wind damage and a smaller collection of large hail. The near storm environment was marked by impressive mid levels with 500-700 mb lapse rates less than -7 C/km and LI's as low as -3 to -4 C. The presence of an elevated mixed layer resulted in DCAPE values in the 800-1000 J/kg range. The upstream convective line was forced by strong ambient shear (on the order of 50-60 kts in the 0-6 km layer) with adequate surface based instability (CAPE in the 500-750 J/kg range). The supercell elements upstream yielded a tornado threat which subsequently diminished into the forecast area with less instability present and a convective mode favoring linear segments. The Storm Prediction Center hoisted a Severe Thunderstorm Watch around 7:30 pm for all of southeast Georgia and the portion of South Carolina that bordered the Savannah river. The line not only maintained its strength but intensified with base velocities upwards of 70 knots at times as it entered the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 18, 7:23 PM EST, 52 minutes earlier.
Area forecast discussion, Mar 18, 7:23 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
823 PM EDT MON MAR 18 2013
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA FROM THE NORTHWEST EARLY
TUESDAY...FOLLOWED BY BRIEF HIGH PRESSURE THROUGH WEDNESDAY...WITH
ANOTHER COLD FRONTAL PASSAGE WEDNESDAY NIGHT. RAIN CHANCES WILL
INCREASE LATE IN THE WEEK AS A COUPLE LOW PRESSURE SYSTEMS MOVE
OVER OR JUST SOUTH OF THE AREA.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THIS EVENING...THE APPROACHING UPSTREAM LINE OF CONVECTION HAS
DEVELOPED NICELY SINCE THIS AFTERNOON AND IS SURGING TO THE
SOUTHEAST. BASED ON THE MATURITY OF THE LINE...ITS HISTORY OF
PRODUCING LARGE HAIL AND DAMAGING WINDS...AND ITS BRISK FORWARD
PACE SPC HAS ISSUED SEVERE THUNDERSTORM WATCH 55 WHICH GOES
THROUGH 06Z FOR ALL OF SOUTHEAST GA AND THE SOUTHEAST SC COUNTIES
ALONG THE SAVANNAH RIVER.
ALTHOUGH THIS LINE IS GOING TO BE AFFECTING THE AREA AT A
CLIMATOLOGICALLY UNFAVORABLE TIME OF DAY FOR SEVERE WEATHER...ITS
CURRENT STATE AND INTENSITY WILL ALLOW IT TO MAINTAIN INTO THE
FORECAST AREA THROUGH LATE THIS EVENING. CURRENTLY THERE ARE
DISCRETE CELLS DEVELOPING OUT AHEAD OF THE LINE...BUT WITH THE
LOSS OF HEATING AND OVERALL LACK OF SURFACE BASED INSTABILITY THE
PRIMARY MODE OF CONVECTION WILL BE LINEAR. SOUNDINGS AND VARIOUS
PLAN VIEW MESOSCALE ANALYSES SHOW AN EXCELLENT MID LEVEL
ENVIRONMENT MARKED BY STEEP LAPSE RATES AND LIFTED INDICES AS LOW
AS -3. DEEP LAYER SHEAR IS ON THE ORDER OF 50-60 KTS BASED ON LAPS
ANALYSIS WITH A TONGUE OF CAPE VALUES UPWARDS OF 800 J/KG ACROSS
THE WATCH AREA. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
THREAT AND A BRIEF TORNADO CANNOT BE TOTALLY RULED OUT BASED ON
THE DEGREE OF AMBIENT SHEAR. WITH THE LINE MOVING AS FAST AS IT
IS...IT WILL PROGRESS QUICKLY THROUGH THE FORECAST AREA. I HAVE
FOLLOWED THE HRRR FOR TIMING OF THE LINE AS IT SEEMS TO BE
INITIALIZING THE BEST. THE LINE WILL BEGIN AFFECTING
JENKINS/CANDLER COUNTIES IN THE 01-02Z TIME FRAME AND IS EXPECTED
TO BE INTO THE COASTAL WATERS BY 05-06Z.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
THE COLD FRONT SHOULD BE MOVING OFF THE COAST FAIRLY EARLY IN THE
MORNING IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING INTO THE
NORTHEAST AND MID ATLANTIC STATES. ANY LINGERING SHOWERS AND
THUNDERSTORMS SHOULD SHIFT OFF THE COAST BY MID TO LATE MORNING. THE
COLD ADVECTION LAGS SOME BEHIND THE FRONT...SO WITH CLEARING SKIES
AND DOWNSLOPE FLOW...TUESDAY AFTERNOON LOOKS TO BE QUITE WARM.
PUSHED HIGH TEMPERATURES INTO THE MID AND UPPER 70S IN MOST
LOCATIONS AWAY FROM THE COAST. IT WILL BE A LITTLE BREEZY BEHIND THE
FRONT ON TUESDAY...WITH SOME GUSTS UP TO AROUND 20 MPH.
THE SURFACE HIGH PRESSURE WILL QUICKLY BUILD INTO THE SOUTHEASTERN
STATES TUESDAY NIGHT. EVEN THOUGH SKIES WILL BE CLEAR AND DEWPOINTS
WILL BE FALLING INTO THE 30S IN MOST LOCALS...THINK THERE WILL BE
ENOUGH WIND IN MOST PLACES TO KEEP FROM DECOUPLING. AS A
RESULT...BELIEVE THAT MIN TEMPERATURES WILL BE IN THE 40S IN MOST
LOCALS.
THERE IS INCREASING UNCERTAINTY IN THE FORECAST FOR WEDNESDAY...
MAINLY AS A RESULT OF THE 12Z NAM SOLUTION WHICH BRINGS A COLD RAIN
TO MAINLY COASTAL COUNTIES. GFS KEEPS RAIN OFF THE COAST AND IS NO
WHERE NEAR AS IMPRESSIVE WITH ISENTROPIC LIFT AS NAM. CANADIAN AND
ECMWF ARE EVEN LESS IMPRESSIVE WITH THE ISENTROPIC LIFT AND MORE
QUICKLY MOVE ANY LIFT EAST OF THE AREA. TRENDED A LITTLE LOWER FOR
HIGH TEMPERATURES AND INCREASED CLOUD COVER ON WEDNESDAY AS A RESULT
OF NAM SOLUTION. WOULD LIKE TO SEE THE NAM MAINTAIN THIS TREND AND
OTHER MODELS TO JUMP ON BOARD BEFORE MAKING ANY MORE SIGNIFICANT
CHANGES. IF THE NAM IS CORRECT...MOST AREAS THAT SEE RAIN WILL
LIKELY REMAIN IN THE 40S ON WEDNESDAY. FOR NOW MAINLY CARRIED HIGHS
IN THE MID TO UPPER 60S.
LIKE FOR THE WEDNESDAY FORECAST...GENERALLY FOLLOWED
GFS/ECMWF/CANADIAN SOLUTION FOR WEDNESDAY NIGHT AND THURSDAY. COOLER
AND DRIER AIR WILL ADVECT INTO THE AREA...WITH HIGHS ON THURSDAY
MAINLY IN THE LOWER TO MID 60S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
CONFIDENCE IS LOW IN THE EXACT DETAILS THIS PERIOD AS THERE ARE
STILL MODEL DISCREPANCIES REGARDING THE LATE WEEK/WEEKEND PERIOD.
HOWEVER...CONFIDENCE IS HIGH THAT A COUPLE WAVES OF LOW PRESSURE
WILL MOVE OVER OR JUST SOUTH OF THE AREA THROUGH THE WEEKEND LEADING
TO HIGH RAIN CHANCES AND BELOW NORMAL TEMPERATURES. RAINFALL TOTALS
THROUGH THE PERIOD COULD REACH ONE OR TWO INCHES...ESPECIALLY ACROSS
SOUTHEAST GEORGIA.
TEMPERATURES WILL BE RATHER TRICKY BUT LOOK TO REMAIN BELOW NORMAL
THROUGH THE PERIOD. IT IS CERTAINLY POSSIBLE THAT SOME AREAS...
ESPECIALLY INTERIOR PORTIONS OF SOUTHEAST SC/GA...DO NOT GET OUT
OF THE 50S THURSDAY THROUGH SUNDAY. ALSO...THERE IS A SMALL CHANCE
THAT CONDITIONS COULD BE FAVORABLE FOR SOME FROST FRIDAY MORNING
ACROSS INLAND AREAS DEPENDING ON HOW QUICKLY THE RAIN MOVES IN.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
CURRENT RADAR AT 00Z SHOWS A LINE OF CONVECTION ACROSS CENTRAL GA.
LATEST HIGH RES GUIDANCE SHOWS THAT THIS LINE WILL MAKE IT TO THE
COAST...WITH TIMING OF ARRIVAL IN THE KSAV VICINITY AROUND 03Z.
BEST POTENTIAL FOR THUNDER LOOKS TO BE AT KSAV...SO HAVE NO
MENTION IN KCHS TAF AT THIS TIME. LOWER VSBYS/FLIGHT RESTRICTIONS
ARE POSSIBLE WITHIN HEAVIEST RAINFALL...AND HAVE INCLUDED A TEMPO
GROUP AT KSAV TO ACCOUNT FOR THIS AND POTENTIAL STRONG GUSTS WITH
THIS LINE. ONCE THE LINE MOVES THROUGH MODEL GUIDANCE HINTS THE
DEVELOPMENT OF IFR CIGS THROUGH DAYBREAK. HAVE KEPT MVFR FOR NOW
BUT WILL MONITOR TRENDS AND AMEND AS NECESSARY.
EXTENDED AVIATION OUTLOOK...
VFR CONDITIONS WILL GENERALLY PREVAIL. LOW END PROBABILITIES OF
LOWER CIGS/VSBYS FOR WEDNESDAY ALONG WITH BREEZY CONDITIONS.
&&
.MARINE...
IN AN EXPANDING WARM SECTOR AHEAD OF A COLD FRONT APPROACHING FROM
THE NW A TIGHTENING SURFACE PRESSURE GRADIENT AND STRENGTHENING LOW
LEVEL WINDS WILL SUPPORT INCREASING S/SW WINDS ACROSS THE COASTAL
WATERS...ALTHOUGH COOL SHELF WATERS WILL DETER A SIGNIFICANT MIXING
ENVIRONMENT. WE THINK VERY MARGINAL SMALL CRAFT ADVISORY CONDITIONS
ARE POSSIBLE OVER OUR OUTER GEORGIA WATERS CLOSER TO THE GULF STREAM
AS THE LOW LEVEL JET STRENGTHENS. WE HAVE MAINTAINED AN ADVISORY
OVER AMZ374 BEGINNING LATER THIS EVENING.
OTHERWISE...LOW LEVEL FLOW WILL VEER TO SW OVERNIGHT WITH SEAS
BUILDING TO 3 TO 4 FT NEAR SHORE TONIGHT AND UP TO 5 FT WELL OFF
THE GEORGIA COAST.
TUESDAY THROUGH SATURDAY...A COLD FRONT WILL MOVE THROUGH THE WATERS
TUESDAY MORNING WITH HIGH PRESSURE BUILDING FROM THE NORTHWEST
TUESDAY NIGHT. THE HIGH WILL WEAKEN WEDNESDAY AS ANOTHER COLD FRONT
APPROACHES AND EVENTUALLY PUSHES OFFSHORE WEDNESDAY NIGHT. HIGH
PRESSURE WILL THEN BUILD BACK IN THURSDAY WITH AT LEAST ONE AREA OF
LOW PRESSURE TO TRACK OVER OR JUST SOUTH OF THE WATERS THROUGH LATE
WEEK.
THIS PATTERN WILL YIELD SEVERAL BOUTS OF INCREASED WINDS AND SEAS
BUT OVERALL THE CHANCES OF ADVISORY CONDITIONS APPEAR LOW AT THIS
TIME...AT LEAST THROUGH FRIDAY. THE BEST CHANCE OF AN SCA WILL
LIKELY BE IN CHARLESTON HARBOR TUE AND/OR WED AFTERNOON DUE TO
BREEZY CONDITIONS ALONG THE LAND/SEA INTERFACE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR AMZ374.
&&
NEAR TERM...BSH
SHORT TERM...MTE
LONG TERM...MTE
AVIATION...ECT/BSH
MARINE...MTE
Hazardous weather outlook, Mar 18, 6:37 PM EST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
737 PM EDT MON MAR 18 2013
GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-190900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
737 PM EDT MON MAR 18 2013
...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 2 AM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-374-SCZ043>045-049-050-052-190900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
737 PM EDT MON MAR 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Mar 18, 7:34 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
834 PM EDT MON MAR 18 2013
GAZ087-088-099-100-SCZ040-190145-
ALLENDALE-BULLOCH-CANDLER-JENKINS-SCREVEN-
834 PM EDT MON MAR 18 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH...CANDLER AND ALLENDALE COUNTIES THROUGH 945 PM EDT...
AT 827 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 31 MILES NORTHWEST
OF BIRDSVILLE TO 28 MILES WEST OF HERNDON TO 49 MILES WEST OF
ALINE...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL LIKELY BE AFFECTED INCLUDE...
ALTMAN...BURTONS FERRY LANDING...BUTTS...
DOVER...HILLTONIA...HUNTERS...METTER...MILLEN...MILLHAVEN...
PERKINS...PORTAL...PULASKI...ROCKY FORD...
SCARBORO...STATESBORO...SYLVANIA...MARTIN AND MILLETT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3252 8216 3256 8209 3255 8203 3260 8201
3266 8209 3282 8215 3288 8213 3292 8209
3293 8196 3296 8188 3292 8175 3304 8157
3310 8162 3316 8154 3311 8136 3268 8147
3228 8199 3233 8224 3236 8225
TIME...MOT...LOC 0031Z 281DEG 32KT 3318 8241 3281 8257
3254 8293Thunderstorm Wind, Jenkins
- When
- March 18, 8:15 PM EST to 8:16 PM EST
- Where
- Jenkins County, 0.9 mi NW of Millen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.810, -81.940
The Jenkins County 911 Call Center reported a tree limb went through a roof at the 600 block of Walnut Street.
Thunderstorm Wind, Bulloch
- When
- March 18, 8:30 PM EST to 8:31 PM EST
- Where
- Bulloch County, 2.82 mi NNW of Jimps
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.420, -81.840
The Bulloch County 911 Call Center reported a tree down near on Country Club Road near the Iron Gate Subdivision.
Thunderstorm Wind, Bulloch
- When
- March 18, 8:31 PM EST to 8:32 PM EST
- Where
- Bulloch County, 0.58 mi W of Statesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 32.450, -81.790
The Bulloch County 911 Call Center reported a tree fell on a house on the 100 block of South Roundtree Street.
Thunderstorm Wind, Bulloch
- When
- March 18, 8:31 PM EST to 8:32 PM EST
- Where
- Bulloch County, 3.87 mi NNE of Bland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.580, -81.890
The Bulloch County 911 Call Center reported a tree down near the intersection of Rocky Ford Road and Highway 25.
Thunderstorm Wind, Bulloch
- When
- March 18, 8:31 PM EST to 8:32 PM EST
- Where
- Bulloch County, 0.9 mi NE of Aaron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.580, -81.970
The Bulloch County 911 Call Center reported a tree down near the intersection of Pleasant Hill Road and Old Moore Road.
Thunderstorm Wind, Screven
- When
- March 18, 8:52 PM EST to 8:53 PM EST
- Where
- Screven County, 1.35 mi WNW of Boyd
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.690, -81.540
The public reported a tree down on the 800 block of Poor Robin Road.
Thunderstorm Wind, Effingham
- When
- March 18, 8:54 PM EST to 8:55 PM EST
- Where
- Effingham County, 0.69 mi S of Egypt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.460, -81.470
The Effingham County 911 Call Center reported a tree down along Highway 17 near Egypt, Georgia.
Hail, Effingham
- When
- March 18, 9:10 PM EST to 9:11 PM EST
- Where
- Effingham County, Clyo
- Measured
- 1.25 in hail
- Reported by
- 911 Call Center
- Coordinates
- 32.480, -81.270
The Effingham County 911 Call Center reported half dollar size hail in Clyo, Georgia.
Hail, Effingham
- When
- March 18, 9:12 PM EST to 9:13 PM EST
- Where
- Effingham County, 2.15 mi SSW of Berrys
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.440, -81.280
The public reported golf ball size hail near Clyo, Georgia.
Thunderstorm Wind, Effingham
- When
- March 18, 9:12 PM EST to 9:13 PM EST
- Where
- Effingham County, 2.15 mi SSW of Berrys
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.440, -81.280
The public estimated a 70 mph wind gust.
Hail, Chatham
- When
- March 18, 9:45 PM EST to 9:46 PM EST
- Where
- Chatham County, Bloomingdale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.130, -81.300
A spotter reported quarter size hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, March 18, 20132 deaths · 9 injured · $43 million · EF2 · 56 events
- Hail and Damaging Winds in Mississippi, March 18, 20133 injured · $557 million · 4.25 in hail · 51 events
- Tornadoes and Hail in Alabama, March 18, 20139 injured · $281,000 · EF2 · 57 events
- Tornado and Hail in Alabama, March 18, 20134 injured · EF1 · 97 events
- Tornadoes and Hail in Tennessee, March 18, 2013$525,000 · EF1 · 14 events
- Tornado and Hail in Georgia, March 18, 2013$152,000 · EF1 · 7 events
- Winter Storm and Winter Weather in Vermont, March 18 to 20, 2013$168,000 · 16 events
- Ice Storm in Ohio, March 18, 2013$285,000 · 4 events
- Damaging Winds in South Carolina, March 18, 2013$122,000 · 65 kt wind · 15 events
- Winter Storm in Pennsylvania, March 18, 2013$150,000 · 2 events
- Hail in Louisiana, March 18, 2013$111,000 · 2.75 in hail · 5 events
- Winter Storm and Winter Weather in New York, March 18 to 19, 2013$65,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438234, 438238, 438239, 438240, 438242, 438243, 438244, 438226, 438227, 438245, 438231.